Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 5, NWS Tucson, AZ
NWS Tucson, AZ issued this wind advisory at Nov 29, 2020, 1:59 PM MST for 6 counties in Arizona. It took effect at Nov 30, 2020, 2:00 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Nov 29, 2020, 1:59 PM MST (20:59 UTC)
- In effect from
- Nov 30, 2020, 2:00 AM MST
- Expired
- Nov 30, 2020, 12:00 PM MST
- In force
- 10 hr
- Issued by
- NWS Tucson, AZ
Counties Cochise County, AZ, Graham County, AZ, Greenlee County, AZ, Pima County, AZ, Pinal County, AZ, Santa Cruz County, AZ
The radar
The Tucson radar (KEMX), 61 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2820 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
026 WWUS75 KTWC 292059 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 159 PM MST Sun Nov 29 2020 AZZ502>509-511>514-301200- /O.NEW.KTWC.WI.Y.0005.201130T0900Z-201130T1900Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Tucson, Green Valley, Vail, Mammoth, Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, Mount Lemmon, and Summerhaven 159 PM MST Sun Nov 29 2020 ...WIND ADVISORY IN EFFECT FROM 2 AM TO NOON MST MONDAY... * WHAT...East to southeast winds 20 to 35 mph with gusts up to 45 mph expected. * WHERE...Eastern Pima County, Eastern Pinal County, Northern Santa Cruz County, Northern Cochise County, Southern and Western Graham County and far southern Greenlee County. * WHEN...From 2 AM to noon MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Not everyone in the advisory area will see winds this strong as this event will be more localized which is typical during east to southeast wind events. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
2 follow-up statements
323 WWUS75 KTWC 301001 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 301 AM MST Mon Nov 30 2020 AZZ502>509-511>514-301900- /O.CON.KTWC.WI.Y.0005.000000T0000Z-201130T1900Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Tucson, Green Valley, Vail, Mammoth, Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, Mount Lemmon, and Summerhaven 301 AM MST Mon Nov 30 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON MST TODAY... * WHAT...East to southeast winds 20 to 35 mph with gusts up to 45 mph expected. Locally higher gusts possible in and near gaps and canyons. * WHERE...Eastern Pima County, Eastern Pinal County, Northern Santa Cruz County, Northern Cochise County, Southern and Western Graham County and far southern Greenlee County. * WHEN...From 2 AM to noon MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. * ADDITIONAL DETAILS...Not everyone in the advisory area will see winds this strong as this event will be more localized which is typical during east to southeast wind events. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
421 WWUS75 KTWC 301856 NPWTWC URGENT - WEATHER MESSAGE National Weather Service Tucson AZ 1156 AM MST Mon Nov 30 2020 AZZ502>509-511>514-302000- /O.EXP.KTWC.WI.Y.0005.000000T0000Z-201130T1900Z/ Tohono O'odham Nation-Upper Santa Cruz River Valley/Altar Valley- Tucson Metro Area-South Central Pinal County- Southeast Pinal County-Upper San Pedro River Valley- Eastern Cochise County below 5000 feet-Upper Gila River Valley- Galiuro and Pinaleno Mountains-Chiricahua Mountains- Dragoon and Mule and Huachuca and Santa Rita Mountains- Catalina and Rincon Mountains- Including the cities of Tucson, Green Valley, Vail, Mammoth, Oracle, Benson, Mount Graham, Chiricahua NM, Madera Canyon, Mount Lemmon, and Summerhaven 1156 AM MST Mon Nov 30 2020 ...WIND ADVISORY WILL EXPIRE AT NOON MST TODAY... Wind speeds will continue to gradually diminish through the afternoon, thus the Wind Advisory will be allowed to expire. $$ Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this wind advisory went out at Nov 29, 3:34 AM MST, 10 hours 25 minutes earlier.
Area forecast discussion, Nov 29, 3:34 AM MST, 10 hours 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 334 AM MST Sun Nov 29 2020 .SYNOPSIS...Dry weather will continue for the upcoming 7 days with temperatures on a rollercoaster ride. Gusty southeasterly winds are likely late Sunday night into Monday morning and afternoon with lighter winds though mid week. && .DISCUSSION...No significant changes from previous forecast despite model uncertainties in the mid and long range. Guidance struggling with the parade of shortwaves and closed lows moving across the Western US the seven days. The main theme with any of these is a lack of precipitation, thus leading to a continued dry stretch at this time. Temperatures will seesaw throughout the upcoming week, but generally staying in the 60s/70s for highs and 30s/40s for lows. The colder higher elevation valleys south and east of Tucson will be in the 20s with isolated spots in the upper teens for lows at times. As for the gusty southeast winds late Sunday night into Monday morning and afternoon, model guidance continues to indicate a marginal event at this time. That translates to sustained winds of 15-25 mph, with gusts around 35 mph. Some locally higher wind speeds are certainly possible in favored areas for southeast winds. The event still bears watching as HREF, WRFNAM, and NAM forecast soundings show potential for higher speeds. However, NBM and most all other numerical and statistical guidance does not support these stronger winds. Still some time and will pass on this discussion to the day shift for further consideration of any wind adv headlines. Regardless of any headlines, people across the Tucson metro in the normally wind southeast wind areas, you know who you are, might want to watch those trash/recycling cans and loose yard objects that could be blown around. && .AVIATION...Valid through 30/12Z. Mainly clear skies through the period. Generally Ely to NEly SFC winds less than 12 kts thru Sunday evening then increasing toward dawn Monday to 12-20 kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Seasonal temperatures and humidity levels through the forecast period. Predominately light easterly breezes are expected today, then stronger easterly 20-ft winds around 15-25 mph late Sunday night through Monday early afternoon. This could result in local elevated fire weather conditions late Monday morning into the early afternoon with the normal daytime drop in humidity levels. There is a chance for another round of strong east to northeast winds Thursday into Friday, again potentially resulting in local elevated to near critical fire weather conditions for a brief period of time. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.